Alert archive / Georgia / Areal Flood Advisories in 2018
Areal Flood Advisory 310, NWS Jacksonville, FL
NWS Jacksonville, FL issued this areal flood advisory at Aug 3, 2018, 8:44 PM EDT for Appling County, Jeff Davis County, Georgia. It was in force for 61 min.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2018, 8:44 PM EDT (00:44 UTC)
- Expired
- Aug 3, 2018, 9:45 PM EDT
- In force
- 61 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Appling County, GA, Jeff Davis County, GA
The radar
The Robins AFB radar (KJGX), 121 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2382 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
437
WGUS82 KJAX 040044
FLSJAX
Flood Advisory
National Weather Service Jacksonville FL
844 PM EDT FRI AUG 3 2018
GAC001-161-040145-
/O.NEW.KJAX.FA.Y.0310.180804T0044Z-180804T0145Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Appling GA-Jeff Davis GA-
844 PM EDT FRI AUG 3 2018
The National Weather Service in Jacksonville has issued a
* Flood Advisory for...
North central Appling County in southeastern Georgia...
Northeastern Jeff Davis County in southeastern Georgia...
* Until 945 PM EDT.
* At 843 PM EDT, Doppler radar indicated heavy rain due to
thunderstorms. This will cause minor flooding in the advisory area.
Radar estimates up to two inches of rain has already fallen near
Plant Hatch.
* Some locations that will experience flooding include...
Plant Hatch.
Additional rainfall near one inch is expected over the area. This
additional rain will result in minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3195 8250 3196 8248 3195 8238 3194 8238
3194 8236 3193 8232 3194 8231 3193 8226
3186 8226 3188 8253 3196 8254 3196 8252
$$
ZIBURAWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this areal flood advisory went out at Aug 3, 3:12 PM EDT, 5 hours 32 minutes earlier.
Area forecast discussion, Aug 3, 3:12 PM EDT, 5 hours 32 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
312 PM EDT Fri Aug 3 2018
...FLOOD WATCH THROUGH 11 PM FOR PARTS OF SE GA...
...MUCH DRIER THIS WEEKEND...
.NEAR TERM...This Afternoon & Tonight...
Drier mid level air was limiting both areal extent and convective
depth across NE FL this afternoon with mainly isolated thunderstorms
developing along and inland of the sea breezes as they drift inland.
An extensive swath of mid/high clouds blanketing inland SE GA and
parts of the Suwannee River Valley established a differential
heating zone with cooler temps in the mid 80s under the clouds
with near 90 outside of the blanket. Convection will continue to
fire along the I-95 corridor over the next couple of hours along
the east coast sea breeze front as well as along the St. Johns
River breeze, with individual storm motion tracking NNE. The west
coast sea breeze was developed and drifting inland across Alachua
and western Marion counties. Best focus for storms across NE FL
will be between the St. Johns River and Highway 301 basin
generally between 4 pm and 7 pm. SE GA and parts of the Suwannee
River Valley will experience a later start to more abundant
showers/tstorms due to aforementioned blanket of mid/high clouds
delaying highest instability. Expect after convection works the
eastern half of NE FL, outflows and the low level thermal low will
converge across inland SE GA and parts of the Suwannee River
Valley through sunset, while clearing will occur from east to west
along the Atlantic coast and St. Johns River basin into the early
evening. The main convective concerns will be gusty winds and
lightning, with localized heavy rainfall possibly causing flooding
issues, especially across the eastern tier of SE GA where a flood
watch will remain in place through 11 pm due to excessive rainfall
experienced yesterday. Convection will gradually fade through
midnight with mostly dry conditions expected as drier and more
stable air works across the region from the east, however a low
chance of late night showers or a lone tstorm will be possible
across parts of SE GA as convergent zone gradually drifts farther
west. As skies clear across NE FL, could see some shallow patchy
ground fog through sunrise.
.SHORT TERM...Sat and Sun...
Drier conditions as a strong 500 mb ridge builds east over GA Sat
then lingers and strengthens through Sun while the low level
Bermuda ridge axis will extend over SE GA. The persistent band of
high precipitable water (PWAT) content of 1.8-2+ inches that
fueled widespread heavy rainfall this past week will shift farther
west as this mid level ridge builds over the local area. GFS
advertised moisture content falling below well climo values late
Sat into Sun in the 1.1-1.2 inch range. The combination of
strengthening subsidence and infiltration of drier air will bring
a much need break from rainfall this weekend, with mostly dry
conditions expected for most areas by Sat afternoon through
Sunday. Sat morning could have some showers or a rouge tstorm
across parts of inland SE GA embedded in the deep band of tropical
moisture as it nudges westward into the afternoon as ridging
builds in from the east. Sat afternoon, expect mostly dry
conditions as drier and more stable air builds overhead under the
ridge. By Sunday, the mid level ridge will strengthen over GA with
drier air overspreading most of the forecast area, with
ingredients in place to bring well below normal rain chances.
Could see an afternoon shower/tstorm across our southern FL
counties including Flagler, Putnam and Marion counties in the
vicinity of a weak upper level inverted trough axis as it tracks
across south FL, otherwise warm and dry conditions are expected.
Given plentiful ground moisture, light boundary layer winds and
clearing skies each night, could have some areas of fog develop
after midnight each night through sunrise.
Temperatures will begin to moderate this weekend near to above
normal as the mid level ridge strengthens over GA. Expect highs in
the low 90s inland Sat to low/mid 90s inland Sun. A dominant east
coast sea breeze will keep the Atlantic coast slightly cooler
with highs in the upper 80s to near 90. Heat index values will
near 100 deg each afternoon. Low temperatures will generally range
in the low to mid 70s.
.LONG TERM...Mon through Fri...
A warming trend next week with a transition back to a wetter
pattern. A mean layer 1000-500 mb ridge centered over southern
GA/AL Mon weakens and settles across south FL through Fri as mean
layer trough axis begins to carve southward across the TN/OH River
Valleys. At the surface, the surface ridge axis will extend
across SE GA Mon, then settle south across the FL peninsula
through the end of the week as surface trough edges south across
northern GA. Near normal rain chances will focus across SE GA
Mon/Tue where the best forcing and deeper moisture will coincide,
with a dominant east coast sea breeze regime over NE FL focusing
the highest rain chances inland during the afternoon/evening
toward the Highway 301 and Interstate 75 corridors. Temperatures
will warm near to above climo highs inland with low/mid 90s
expected, with heat index values in the lower 100s.
Steering flow transitions to SW Wed-Fri with the mean layer ridge
and surface ridge axes across south FL and persistent troughs
north of the region. Below normal precipitable water content will
continue over much of NE FL (values near 1.5 inches, normal is
around 1.8 inches for early Aug), and this drier air will tend to
limit convective coverage both Wed/Thu for NE FL, while elevated
rain chances near to slightly above normal will remain focused
across SE GA where deeper moisture, frontal forcing and sea breeze
convergence will phase. By Fri, mean layer trough axis carves
farther south over the region with a surge in moisture across all
zones rising rain chances to near to above normal. Temperatures
will trend back toward climo values toward the later half of the
week as the ridge center retreats south of the area.
&&
.AVIATION...
Thunderstorms will increase in coverage this afternoon, with
restrictions and gusty winds possible. Thunderstorms will
dissipate later this evening. Much drier conditions this weekend.
&&
.MARINE...
Headlines not expected with SSE winds 10-15 kts this weekend and
combined seas 2-4 ft. Lighter southerly flow Mon/Tue as ridge
builds over the waters with seas 3 ft or less. Prevailing SSW
winds mid-week next week with flow 10-15 kts and a return to more
tstorm coverage over the waters, mainly afternoon and evening.
Rip Currents: Moderate risk today and Saturday.
&&
.HYDROLOGY...
The Worthington Springs site has risen into moderate flood stage
as of this morning and is forecasted to crest just above above
moderate flood stage at 62.1 feet this afternoon before falling
back into minor flood stage late tonight into Saturday morning.
Several other gauges along the Sante Fe river continue to be in
minor flood stage including High Springs, Fort White and O'leno
State park locations. The Atkinson gauge is also in minor flood
stage on the Satilla river. After today, rain chances will drop
substantially and allow the river levels to fall across NE FL and
SE GA over the next few days as a drier weather pattern moves into
the area.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 90 72 91 / 60 20 10 10
SSI 76 88 76 88 / 30 10 0 0
JAX 73 90 73 91 / 30 10 0 0
SGJ 75 89 73 88 / 10 0 0 10
GNV 72 92 71 91 / 40 10 0 10
OCF 72 92 72 91 / 40 10 0 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...Flash Flood Watch until 11 PM EDT this evening for Appling-Bacon-
Brantley-Charlton-Inland Camden-Inland Glynn-Pierce-Ware-
Wayne.
AM...None.
&&
Enyedi/23/BrickerIn the hours before
Special weather statement, Aug 3, 3:16 PM EDT, 5 hours 28 minutes before
Special Weather Statement National Weather Service Jacksonville FL 316 PM EDT FRI AUG 3 2018 GAZ153-154-165-166-031945- Inland Glynn GA-Inland Camden GA-Coastal Glynn GA-Coastal Camden GA- 316 PM EDT FRI AUG 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CAMDEN AND SOUTHWESTERN GLYNN COUNTIES UNTIL 345 PM EDT... At 316 PM EDT, Doppler radar was tracking a strong thunderstorm near Waverly, or 8 miles northeast of Woodbine, moving north at 10 mph. Wind gusts of 40 to 50 mph can be expected along with possible minor wind damage. Locations impacted include... Brunswick and Dover Bluff. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3092 8148 3094 8170 3117 8167 3118 8148 TIME...MOT...LOC 1916Z 186DEG 7KT 3105 8162 ZIBURA
Special weather statement, Aug 3, 5:11 PM EDT, 3 hours 33 minutes before
Special Weather Statement National Weather Service Jacksonville FL 511 PM EDT FRI AUG 3 2018 FLZ022-032145- Columbia FL- 511 PM EDT FRI AUG 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLUMBIA COUNTY UNTIL 545 PM EDT... At 510 PM EDT, Doppler radar was tracking a strong thunderstorm near Columbia, or near Lake City, moving north at 20 mph. Wind gusts of 40 to 50 mph can be expected along with possible minor wind damage. Locations impacted include... Lake City, Columbia, Watertown and Five Points. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3005 8256 3005 8274 3021 8274 3022 8255 TIME...MOT...LOC 2110Z 188DEG 17KT 3011 8265 ZIBURA
Special weather statement, Aug 3, 5:35 PM EDT, 3 hours 9 minutes before
Special Weather Statement National Weather Service Jacksonville FL 535 PM EDT FRI AUG 3 2018 FLZ023-GAZ150-164-032200- Baker FL-Ware GA-Charlton GA- 535 PM EDT FRI AUG 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAKER...SOUTHEASTERN WARE AND SOUTH CENTRAL CHARLTON COUNTIES UNTIL 600 PM EDT... At 535 PM EDT, Doppler radar was tracking a strong thunderstorm 7 miles north of Taylor, or 19 miles south of Stephen Foster State Park, moving north at 20 mph. Wind gusts of 40 to 50 mph can be expected along with possible minor wind damage. Locations impacted include... Taylor. LAT...LON 3036 8234 3047 8245 3070 8221 3062 8208 TIME...MOT...LOC 2135Z 182DEG 20KT 3055 8226 ZIBURA
Special weather statement, Aug 3, 6:32 PM EDT, 2 hours 12 minutes before
Special Weather Statement National Weather Service Jacksonville FL 632 PM EDT FRI AUG 3 2018 FLZ024-GAZ164-032315- Inland Nassau FL-Charlton GA- 632 PM EDT FRI AUG 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NASSAU AND SOUTHEASTERN CHARLTON COUNTIES UNTIL 715 PM EDT... At 631 PM EDT, Doppler radar was tracking a strong thunderstorm near St. George, or 13 miles southwest of Hilliard, moving north at 10 mph. Wind gusts of 40 to 50 mph can be expected along with possible minor wind damage. Locations impacted include... Hilliard and St. George. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3050 8191 3053 8215 3073 8213 3072 8190 TIME...MOT...LOC 2231Z 194DEG 10KT 3056 8209 ZIBURA
Special weather statement, Aug 3, 7:06 PM EDT, 1 hour 38 minutes before
Special Weather Statement National Weather Service Jacksonville FL 706 PM EDT FRI AUG 3 2018 GAZ162-163-032330- Clinch GA-Echols GA- 706 PM EDT FRI AUG 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ECHOLS AND SOUTH CENTRAL CLINCH COUNTIES UNTIL 730 PM EDT... At 706 PM EDT, Doppler radar was tracking a strong thunderstorm near Needmore, or 7 miles northwest of Fargo, moving north at 20 mph. Wind gusts of 40 to 50 mph can be expected along with possible minor wind damage. Locations impacted include... Needmore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3064 8259 3068 8284 3086 8283 3082 8259 TIME...MOT...LOC 2306Z 187DEG 22KT 3076 8266 ZIBURA
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 8:51 AM EDT | River Flood Warning | JAX | Charlton | 59 hr |
| Aug 4, 6:50 PM EDT | Special Weather Statement | JAX | Coffee | 40 min |
Nearby
Areal Flood Advisories in Georgia, 2018Every areal flood advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.